Alert archive / Arkansas / River Flood Warnings in 2012

River Flood Warning 30, NWS Little Rock, AR

March 21, 2012Independence County, Jackson County, Lawrence County, Arkansas

NWS Little Rock, AR issued this river flood warning at Mar 21, 2012, 10:19 AM CDT for Independence County, Jackson County, Lawrence County, Arkansas. It took effect at Mar 22, 2012, 7:51 PM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Mar 21, 2012, 10:19 AM CDT (15:19 UTC)
In effect from
Mar 22, 2012, 7:51 PM CDT
Expired
Mar 27, 2012, 9:33 AM CDT
In force
5 days
Issued by
NWS Little Rock, AR
Flood severity
Minor

Counties Independence County, AR, Jackson County, AR, Lawrence County, AR

The radar

The Little Rock radar (KLZK), 138 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River at Black Rock (BKRA4). The gauge peaked at 15.28 ft at Mar 24, 2012, 12:00 AM CDT.

actionminormoderate15202503/2103/2203/2303/2403/2503/2603/2703/28
Action stage
12 ft
Minor stage
14 ft
Moderate stage
25 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07072500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 21, 6:44 AM CDT, 3 hours 35 minutes earlier.

Area forecast discussion, Mar 21, 6:44 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
644 AM CDT WED MAR 21 2012

.AVIATION...

WIDESPREAD LIGHT TO MODERATE SHOWERS WILL AFFECT ALL TERMINALS
THIS MORNING AND AFTERNOON. MVFR CONDITIONS WILL ACCOMPANY THESE
SHOWERS...WITH POSSIBLE IFR CONDITIONS IN HEAVIER SHOWERS. AS WITH
THE 06Z PACKAGE I TRIED TO SHY AWAY FROM USING A LOT OF TEMPO
GROUPS...AND DECIDED TO JUST PUT MOST ALL SITES DOWN IN MVFR
FLIGHT CATEGORIES AND AMEND WHEN/IF NECESSARY. FLIGHT CATEGORIES
WILL VARY CONSIDERABLY WITH SHOWERY NATURE OF PRECIP FIELD.
EVENTUALLY FRONTAL BOUNDARY AND ASSOC PRECIPITATION WILL BEGIN TO
LIFT NE LATE THIS AFTERNOON AND EVENING. HAVE MVFR CIGS AND PREDOMINANT
-SHRA ENDING AT ALL SITES AFTER 00Z THIS EVENING. THIS MAY BE A
BIT OPTIMISTIC BUT SHOULD NOT BE BY MUCH.

&&

.PREV DISCUSSION... /ISSUED 504 AM CDT WED MAR 21 2012/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

LARGE AREA OF RAINFALL MOVED SLOWLY EAST DURING THE EVENING INTO THE
OVERNIGHT HOURS...BRINGING SEVERAL INCHES OF RAINFALL. WHILE THE
HEAVIEST RAINFALL DURING THE AFTERNOON AND EVENING HOURS WAS ACROSS
THE WEST...OVERNIGHT THE HEAVY BAND MOVED ACROSS THE CENTRAL
THIRD...ROUGHLY ALONG THE HIGHWAY 167 AND 65 CORRIDORS. SEVERAL
REPORTS OF HIGH WATER ON ROADWAYS/CREEKS OVERFLOWING HAVE COME
IN...BUT OVERALL MUCH OF THE RAINFALL HAS SOAKED INTO THE GROUND.

MODELS CONTINUE TO SHOW A BREAK IN THE RAINFALL FOR A FEW HOURS THIS
MORNING ACROSS THE WEST...BEFORE NEXT BAND MOVES IN FROM TEXAS. THE
HEAVY RAINFALL BAND THAT IS CURRENTLY OVER THE AREA WILL SLOWLY MOVE
EAST...AS FRONT MOVES EAST.

WHILE PRECIPITATION NOW IS ORIENTED NORTH/SOUTH...AS THE UPPER AND
SURFACE LOWS MOVE NORTHEAST...THE RAINFALL AXIS WILL BECOME MORE
NORTHWEST TO SOUTHEAST. THIS WILL KEEP MUCH OF THE STATE IN RAINFALL
THROUGHOUT TODAY...WITH ANOTHER ONE TO TWO INCHES POSSIBLE...WITH
LOCALLY HIGHER AMOUNTS. DUE TO THE SLOW MOVEMENT OF THE SYSTEM...THE
EASTERN COUNTIES HAVE REMAINED DRY FOR THE MOST PART UNTIL THE LAST
FEW HOURS...AND THIS WILL KEEP THE FLASH FLOOD RISK LOW OVER THE
EAST. HAVE EXTENDED THE FLASH FLOOD WATCH ACROSS THE WEST THROUGH
MIDNIGHT...DUE TO THE LARGE AMOUNTS ALREADY RECEIVED...MORE RAINFALL
EXPECTED...AND THE HILLY TERRAIN...WHICH ONLY ADDS TO THE RISK.

MUCH OF THE HEAVY PRECIPITATION WILL END ACROSS THE STATE THIS
EVENING...AS THE COLD FRONT MOVES EAST OF THE MISSISSIPPI RIVER.
WHILE SOME SHOWERS ARE EXPECTED WITH THE UPPER LOW MOVING ACROSS
NORTHERN ARKANSAS THURSDAY INTO FRIDAY...THIS RAINFALL WILL
GENERALLY BE LIGHT.

TEMPERATURES WILL BE TRICKY TODAY...DUE TO THE CLOUD COVER AND
RAINFALL. MUCH OF THE WESTERN HALF OF THE STATE WILL HAVE STEADY OR
FALLING TEMPERATURES DURING THE AFTERNOON HOURS. THE REST OF THE
SHORT TERM WILL HAVE HIGHS IN THE MID 60S TO THE MID 70S.

DRY WEATHER WILL RETURN FOR SATURDAY...AND CONTINUE INTO THE LONG
TERM.

LONG TERM...SUNDAY THROUGH TUESDAY

NO SIGNIFICANT CHANGES MADE TO THE EXTENDED FORECAST. MODELS
CONTINUE TO SHOW A DRY LONG TERM PERIOD...WITH A STRONG UPPER RIDGE
BUILDING OVER THE CENTRAL CONUS AND THE ONLY POSSIBILITY OF RAIN
BEING LATE TUESDAY NIGHT AND INTO WEDNESDAY MORNING AS A WEAK FRONT
MOVES INTO THE REGION. MONDAY WILL BE THE WARMEST AS THE RIDGE AXIS
IS OVERHEAD. EXPECT UPPER 70S TO AROUND 80 LOOK TO BE THE NORM
STATEWIDE.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     70  52  68  51 /  80  70  30  30
CAMDEN AR         63  49  71  52 / 100  50  20  20
HARRISON AR       62  47  66  47 /  90  60  40  40
HOT SPRINGS AR    62  48  69  50 /  90  50  20  20
LITTLE ROCK   AR  65  51  69  51 / 100  60  20  20
MONTICELLO AR     67  52  71  53 /  90  60  20  20
MOUNT IDA AR      61  47  68  49 /  80  50  20  20
MOUNTAIN HOME AR  65  49  67  48 / 100  70  30  50
NEWPORT AR        72  53  68  52 /  60  80  30  30
PINE BLUFF AR     66  52  70  52 /  90  60  20  20
RUSSELLVILLE AR   62  48  68  48 /  90  50  20  30
SEARCY AR         68  51  68  51 /  90  70  20  30
STUTTGART AR      69  52  69  52 /  80  70  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BAXTER-BOONE-BRADLEY-
CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DREW-FAULKNER-GARLAND-
GRANT-HOT SPRING-JEFFERSON-JOHNSON-LINCOLN-LOGAN-MARION-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PULASKI-SALINE-
SCOTT-SEARCY-VAN BUREN-YELL.

&&

AVIATION...64
Hazardous weather outlook, Mar 21, 4:57 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
457 AM CDT WED MAR 21 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
457 AM CDT WED MAR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ADDITIONAL MODERATE TO HEAVY RAIN IS EXPECTED TODAY AND TONIGHT.
EARLY ON THE PRIMARY FOCUS FOR HEAVY RAINS WILL BE ACROSS THE
CENTRAL PART OF THE STATE FROM THE MISSOURI TO LOUISIANA BORDER.
BY TONIGHT...THIS FOCUS FOR HEAVY RAIN WILL HAVE SHIFTED TO THE
EASTERN PART OF THE STATE. SOME ISOLATED THUNDERSTORMS WILL BE
MIXED IN WITH THE WIDESPREAD RAINFALL...BUT EXPECT ANY THREAT OF
SEVERE THUNDERSTORMS IS FAIRLY LOW.

RIVER AND FLASH FLOODING REMAIN A CONCERN. GROUNDS ARE NOW
SATURATED AND IT WILL NO LONGER TAKE VERY HEAVY RAINFALL TO CREATE
SIGNIFICANT RUNOFF AND THE POTENTIAL FOR LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BY THURSDAY MORNING HEAVY RAIN SHOULD BEGIN TO WIND DOWN...WITH
THE ONLY NOTABLE CHANCE FOR CONTINUED HEAVY RAIN BEING IN THE
NORTHEAST AS THE FRONT PUSHES OUT OF ARKANSAS. FROM THURSDAY
EVENING ONWARD, DRIER AND MORE TAME WEATHER CONDITIONS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY IF FLASH FLOODING BECOMES
LIFE THREATENING ACROSS THE STATE. OTHERWISE SPOTTER ACTIVATION IS
NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

In the hours before

Local storm report, Mar 21, 7:51 AM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
751 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 AM     HEAVY RAIN       5 N NORTH LITTLE ROCK   34.86N 92.26W
03/21/2012  M4.38 INCH       PULASKI            AR   OFFICIAL NWS OBS

            RAINFALL WAS MEASURED AT WFO LITTLE ROCK. THIS IS A STORM
            TOTAL SINCE 3 PM YESTERDAY.

&&

227
Local storm report, Mar 21, 8:00 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 AM     HEAVY RAIN       3 NE MAUMELLE           34.88N 92.37W
03/21/2012  M5.47 INCH       PULASKI            AR   CO-OP OBSERVER

&&

227
Local storm report, Mar 21, 8:04 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      WOOSTER                 35.20N 92.45W
03/21/2012                   FAULKNER           AR   PUBLIC

            HEAVY RAINFALL EXCEEDING 4 INCHES HAS CAUSED ABOUT A FOOT
            OF WATER TO ACCUMULATE ON SHAW BRIDGE ROAD.

&&

227
Local storm report, Mar 21, 8:10 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
810 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       CALICO ROCK             36.13N 92.13W
03/21/2012  M4.35 INCH       IZARD              AR   CO-OP OBSERVER

0700 AM     HEAVY RAIN       MORO BAY                33.31N 92.35W
03/21/2012  M4.10 INCH       BRADLEY            AR   CO-OP OBSERVER

&&

227
Local storm report, Mar 21, 8:12 AM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
812 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       CAMDEN                  33.57N 92.85W
03/21/2012  M4.33 INCH       OUACHITA           AR   CO-OP OBSERVER

&&

227
Local storm report, Mar 21, 8:26 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
826 AM CDT WED MAR 21 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       MOUNTAIN HOME           36.34N 92.38W
03/21/2012  M6.10 INCH       BAXTER             AR   CO-OP OBSERVER

&&

227

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:36 PM CDTSpecial Weather StatementLZKCleburne44 min
Mar 20, 8:09 PM CDTSpecial Weather StatementLZKJefferson46 min
Mar 21, 2:08 AM CDTSpecial Weather StatementLZKCleveland, Jefferson32 min
Mar 21, 3:33 AM CDTFlash Flood WarningLZKCleveland, Dallas, Faulkner, Grant, Jefferson, Lonoke and 3 more6 hr
Mar 21, 3:38 AM CDTFlash Flood WarningLZKBaxter, Cleburne, Conway, Fulton, Izard, Marion and 3 more6 hr
Mar 21, 4:24 AM CDTRiver Flood AdvisoryLZKJefferson, Lincoln29 hr
Mar 21, 6:53 AM CDTRiver Flood WarningLZKIzard, Stone31 hr
Mar 21, 6:53 AM CDTRiver Flood WarningLZKIndependence52 hr
Mar 21, 8:34 AM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Ouachita3 hr
Mar 21, 9:24 AM CDTFlash Flood WarningLZKCleburne, Cleveland, Conway, Dallas, Faulkner, Grant and 6 more6 hr
Mar 21, 9:27 AM CDTRiver Flood WarningLZKFaulkner, Perry5 hr
Mar 21, 10:23 AM CDTRiver Flood AdvisoryLZKSearcy24 hr
Mar 21, 10:37 AM CDTRiver Flood WarningLZKArkansas, Monroe31 days
Mar 21, 10:45 AM CDTRiver Flood AdvisoryLZKArkansas, Desha, Lincoln36 hr
Mar 21, 2:27 PM CDTLake Wind AdvisoryLZKArkansas, Baxter, Cleburne, Desha, Drew, Faulkner and 14 more6 hr
Mar 21, 3:23 PM CDTAreal Flood WarningLZKPulaski, Saline9 hr
Mar 21, 4:41 PM CDTRiver Flood AdvisoryLZKFranklin16 hr

Nearby

River Flood Warnings in Arkansas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.